Only registered users are allowed to post. To register, please click here

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.

This is a non-profit website. We dont even have those annoying advertisement. We tried our best to help anyone that has question about H. pylori. We provide the most accurate answer about H. pylori. You can help us by clicking here donating to keep our forum alive.

GI MAP

There are several types of tests for H.pylori. The major ones have a their own forum.

Moderators: Toni, barjammar

Helico_expert
Site Admin
Posts: 2827
Joined: Wed Mar 02, 2011 7:20 am

Re: GI MAP

Post by Helico_expert » Fri Sep 21, 2018 1:46 pm

sorry for being confusing. let me try again.

Story 1.

Your stomach is normally protected by a layer of thick mucus. So the acid cannot digest your stomach. When you are infected with HP, the HP hides underneath the mucus, in close contact with your stomach cells and extract nutrient.

Your stomach cells will send out signals to recruit immune cells to fight off pathogen. But HP is very smart. It is able to mask itself from the immune cells. So all these immune cells gathered and cannot see HP. These immune cells get stressed and do "mass destruction" (hence inflammation). The immune cells are hoping that in such mass killing of all cells will eventually kill of HP. But it doesnt.

So ultimately, all these mucus producing cells get killed and the mucus get thinner and thinner and finally, the acid reached the stomach wall and you get erosion. As erosion get worse due to the acid, you get ulcer.

This is why you take PPI to reduce the acid secretion. BUT, if you dont eradicate the HP, your mucus will remain thin and when you stop the PPI and the acid comes back, it is almost certainly that you will get erosion and ulcers. Only when HP is eradicated, your stomach can slowly heal and your mucus grow back and when you stop PPI, you'll be fine.

and yes. some people can develop GERD after eradication of HP.

***********************************

Story 2.

when you are infected with HP. there are three outcome.
1. higher acid secretion
2. no acid change
3. lower acid secretion

nobody knows why and how. different people infected with the same strain can gives different outcome. it's probably more related to the host immune response and how the stomach heals as the wound get repaired by either cells division or stem cells differentiation.

so if you happened to be those people who get more acid secretion after HP infection, you are more likely to get ulcers and GERD.

schism
Posts: 28
Joined: Mon Aug 06, 2018 9:01 am

Re: GI MAP

Post by schism » Fri Sep 28, 2018 4:01 am

I got the biopsy results back. Two points of interest. H Pylori was positive. They want to go ahead and give me PYLERA as well as 20mg twice per day of omeprazole. The PYLERA is 10 day treatment.

I asked about eosinophilic esophagitis and they said I did have 30 per high-power field and the cut-off for eosinophilic esophagitis is 20, however the pathologist said she thinks that's just related to the inflammation from HP/reflux and not actually eosinophilic esophagitis.

What are your thoughts on that? The curious thing about my case is that I have only noticed reflux last summer and this summer, that is what lead me to believe it may be allergy-related and eosinophilic esophagitis.

Helico_expert
Site Admin
Posts: 2827
Joined: Wed Mar 02, 2011 7:20 am

Re: GI MAP

Post by Helico_expert » Fri Sep 28, 2018 10:50 am

PYLERA is a good treatment. But many people experience side effects. So please try to finish it if you can.

I agree with your doctor about the esophagitis. Let's try eradicate H. pylori first. Hopefully that will fix your reflux problem. Then esophagitis can heal.

schism
Posts: 28
Joined: Mon Aug 06, 2018 9:01 am

Re: GI MAP

Post by schism » Mon Oct 01, 2018 10:47 pm

Day 3 of PYLERA. Woke up this morning feeling pretty nauseous and had diarrhea. At what point do I need to be worried about the diarrhea? It’s not really watery, but is very loose. Concerned about C Diff...

After I crapped several times this morning, the nauseous let up and I feel quite a bit better. Is this "die off"?

Helico_expert
Site Admin
Posts: 2827
Joined: Wed Mar 02, 2011 7:20 am

Re: GI MAP

Post by Helico_expert » Mon Oct 01, 2018 11:46 pm

PYLERA has bismuth in it. Bismuth can prevent C. diff.

it's common that side effect kicks in around day 3. diarrhea (or loose stool) is common.

nausea is moderate severe, as there is risk of falling down. Vomiting can be serious too. Check with your doctor if you cannot tolerate the side effect anymore.

try to do something that you enjoy to avoid thinking about the side effect. Usually the more you think about it, the worse you will feel.

schism
Posts: 28
Joined: Mon Aug 06, 2018 9:01 am

Re: GI MAP

Post by schism » Mon Oct 01, 2018 11:53 pm

I agree that thinking about it can make it worse for sure.

I did not end up puking, just felt like I almost wanted to. After I was done with the BMs, that sickish feeling stopped. I also am slightly dizzy feeling regularly. If I move around too quickly is when I noticed it the most. Just generally tired/sleepy as well.

My doctor wants me to be on a PPI for 2 months following the antibiotics -- but wouldn't that mean I cannot get the stool antigen test for at least 2weeks *after*? So I won't know if HP is eradicated until around 2.5-3months from now.

Helico_expert
Site Admin
Posts: 2827
Joined: Wed Mar 02, 2011 7:20 am

Re: GI MAP

Post by Helico_expert » Tue Oct 02, 2018 7:21 am

talk to your doctor about gradually switch to H2 blocker during the first month. You can continue H2 blocker, eg Ranitidine, until the night before breath/stool test. most importantly is to have PPI completely stopped for at least 2 weeks before the breath test. After the test, you can switch back to PPI, if there is a need.

schism
Posts: 28
Joined: Mon Aug 06, 2018 9:01 am

Re: GI MAP

Post by schism » Tue Oct 09, 2018 4:26 am

What exactly causes the false-negative result on stool antigen tests or breath tests while on the PPI and not the H2 blocker? What is chemically happening with the PPI to cause a potential false-negative?

I am on the last day of PYLERA ; 2 more doses by end of day and I'm done. Overall it's been pretty good, but I've had these side effects:

- Generally very tired and headachy, very drained feeling.
- Early on it seemed like I had slight chills in the morning
- Bad taste in my mouth like all the time
- Sensitive eyes ; hard to look at computer screen for extended periods of time
- Soft stool, little bit of diarrhea. I took just one capsule of S. Boulardii a day after about the 3rd day of PYLERA and it seemed to help firm me up.

I'm hoping I bounce back quickly and these side effects disappear after I'm off the meds and get some good rest.

I've been on the PPI (40mg/day Omeprazole) for 10 days now. How would I transition to H2? Just start taking 20mg/day for maybe a couple days then just switch to an H2 blocker? Should it be even slower so like 20mg/day for a week, then like 10mg/day for a week, then finally switch?

I'd like to get stool antigen test ASAP to see if the PYLERA worked. I know I have to be away from PPI for 2wk prior, but what about antibiotics? I've read 4-6 weeks, is that true? So really I'llneed to wait until at least mid-november for the follow up stool test?

Helico_expert
Site Admin
Posts: 2827
Joined: Wed Mar 02, 2011 7:20 am

Re: GI MAP

Post by Helico_expert » Tue Oct 09, 2018 7:01 am

For both tests, you'll need the bacterial load. PPI and antibiotics can reduce the H. pylori load and hence produce a false negative result for breath and stool test.

as a result, you'll need to stop PPI and antibiotics for at least 2 weeks. But the longer you wait the better. Some strains grow slower. If there are some left overs, the resistance, then when given enough time, they will grow up mass and can be detected by breath or stool test.

to transit into H2 blocker, you can slowly reduce the dose of PPI. such as 20mg/day or 40mg every alternate day. and replace the dose with H2 blocker.

schism
Posts: 28
Joined: Mon Aug 06, 2018 9:01 am

Re: GI MAP

Post by schism » Mon Oct 22, 2018 10:47 am

I decided to stop PPI instead of being on it for 2 months straight. After stopping, I did start getting reflux again right away. I was obviously hoping that if Pylera did kill the HP that I’d maybe be healed from the reflux, but I’m sure it takes time as well.

What’s interesting is I decided to go low carb for my diet and that has been as effective as the PPI was at stopping reflux incidents and reducing burping. It’s basically like I’m back on PPI now just because I cut carbs out. Any ideas as to why reflux would only occur after carbohydrate intake?

Post Reply

Return to “Diagnosis and Testing”